Objective: To report a case of restless legs syndrome (RLS) in a patient with bipolar disorder (BD) caused by olanzapine. Case: A female patient was diagnosed with mixed episode of BD. Olanzapine 10 mg/d was added to the extended release valproic acid 1000 mg/d treatment that the patient was using. In the next day after the beginning of olanzapine, itching, aching and tingling sensations begun in her legs at rest. She was diagnosed as RLS caused by olanzapine. Then the dose of olanzapine gradually reduced. But the symptoms were continuing at the dose of 2,5 mg/d. RLS symptoms disappeared in the next day after discontinuation of olanzapine. Discussion: One of the causes of RLS is antipsychotic drugs. It is not clear, how often antipsychotic drugs caused RLS. Again it is not clear that antipsychotic drugs are caused dose-dependent RLS. Mostly case reports on this topic are available. Further systematic studies on this topic will help us to diagnose the RLS correctly and apply appropriate treatment. Conclusion: Further studies are needed about antipsychotic drugs induced RLS.
restless legs syndrome, antipsychotic drug, association, olanzapine.
Article Language: Turkish English